NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 20, 2017
What is done to decrease muscle weakness?
I have had MG for the past 20 years and have been taking prednisone for it during that time. My symptoms are controlled by taking 30mg a day. I have begun to experience trouble walking up steps and getting out of chairs. I have been told that it is caused by the prednisone. Is there anything that I can do. If I were able to decrease the dosage would that reduce the symptoms. Thank you
The long term use of Prednisone may result in the development of muscular weakness, especially in the legs. If myasthenia gravis is currently well controlled, as best determined by your treating physician, a progressive tapering of the dose of Prednisone may improve the symptoms you`re experiencing. This should, however, be closely monitored by your physician, since MG may get worse when the dose of Prednisone is reduced.
Dolly Boughaba, MD
Assistant Professor of Neurology
College of Medicine
University of Cincinnati